# SDR CA101202013

- Difficulty date: November 25, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 12,723 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Part number: XA1AD
- Condition: Unserviceable
- Location: Tire
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TIRE FLAT AFTER LANDING RUNWAY 34. THIS IS THE 2ND INCIDENT OF A FAILED NOSE TIRE THIS WEEK.  SUPPLIER SUSPECTS THAT THE CAUSE OF THE FAILURE IS THAT THE TUBE IS MFG WITH SYNTHETIC RUBBER AND NOT NATURAL RUBBER.  IN EXTREME TEMPERATURES CONDITIONS SUCH AS THE COLD TEMPERATURES, WOULD CAUSE THE TUBE TO FAIL.  IT WAS FOUND AFTER DISASSEMBLY THAT THE TUBE HAD FAILED ON THE SIDE WALL WITH ONLY A SMALL CUT REMAINING VISIBLE.  A NEW REPLACEMENT TUBE MADE OF NATURAL RUBBER WAS FOUND AND INSTALLED.  THE REMAINING WHEEL ASSEMBLIES IN STOCK WILL HAVE THE REPLACEMENT TUBE INSTALLED AND THE PERFORMANCE OF THE REPLACEMENT TUBE WILL BE MONITORED.
